Alert archive / Idaho / Flash Flood Warnings in 1998
Flash Flood Warning 6, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 28, 1998, 2:05 PM MDT for Bannock County, Power County, Idaho. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 1998, 2:05 PM MDT (20:05 UTC)
- Expired
- Jul 28, 1998, 3:05 PM MDT
- In force
- 60 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
Counties Bannock County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 49 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPIH 282006 FFWPIH IDC005-077-282105- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 205 PM MDT TUE JUL 28 1998 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN BANNOCK COUNTY IN SOUTHEASTERN IDAHO SOUTHEASTERN POWER COUNTY IN SOUTHEASTERN IDAHO * UNTIL 305 PM MDT * AT 200 PM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEZAVY RAIN EXTENDING FROM NEAR ARBON NORTHEASTWARD TO 10 MILES SOUTHWEST OF ARIMO...WHICH IS NEARLY STATIONARY. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY BY MOVING TO HIGHER GROUND. END/DDB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 9:17 AM MDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jul 28, 9:17 AM MDT, 4 hours 48 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 917 AM MDT TUE JUL 28 1998 SOUTHEAST IDAHO REMAINS RATHER MOIST WITH DEWPOINTS IN THE UPPER 50S TO LOWER 60S. A SHORTWAVE WILL PUSH ACROSS EASTERN IDAHO THIS AFTERNOON WHICH WILL PROVIDE ENOUGH LIFT TO ENHANCE THUNDERSTORM ACTIVITY. UPPER FLOW IS STILL VERY WEAK SO EXPECT HEAVY RAIN UNDER THE THUNDERSTORMS...ESPECIALLY OVER THE MOUNTAINS WHERE OROGRAPHIC LIFT WILL HELP OUT. IN COORDINATION WITH BOI...WILL LIKELY ISSUE A FLASH FLOOD WATCH FOR ZONES 19/22/23 FOR THIS AFTERNOON AND EVENING. THE SHORTWAVE WILL PUSH EAST OF THE AREA LATER TONIGHT WITH DRIER AIR MOVING INTO SOUTHEAST IDAHO. HOWEVER THERE WILL STILL BE ENOUGH RESIDUAL MOISTURE AROUND TO FIRE A FEW THUNDERSTORMS WITH THE AFTERNOON HEATING. THEREFORE ISOLATED SHOWERS/THUNDERSTORMS LOOK GOOD FOR TOMORROW. DDB .WSR88D KSFX OPERATIONAL...VCP32.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 1:03 PM MDT | Flash Flood Warning | PIH | Power | 62 min |
Nearby
Flash Flood Warnings in Idaho, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.